Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By pongo64
Question about abruptly stopping methadone
  1. #1
    dakotawoody is offline New Member
    Join Date
    Jul 2011
    Posts
    10

    Default Question about abruptly stopping methadone

    Hi there I am new to this site and I hope Im putting this post in the right spot.
    Ok here we go:
    I am currently on Methadone and Norco for my chronic low back pain. I had surgery back in 08 which stopped the shooting pains going down both legs, but I still have a constant throbbing painful back so Im still on pain meds. Currently I am taking Norco about 3 times a day and Methadone (10 mg) every 8 hours. I have been on these meds for awhile about 2 years for the methadone, and I have been on Vicoden since I was 17 (37 now) and switched from vicoden to norco about 3 years ago.
    I really want to stop taking methadone but I am honestly afraid to do it. I spoke to my md and honestly told him that I am physically tired of being on the meds and I want to stop so he sent me to a rehab dr.
    Heres what the rehab dr said: Stop taking the methadone immediately and just take norco for withdrawl symptoms, nothing else for withdrawl.
    My question is can this be safe? I have read so many bad stories about coming off of methadone and I am scared to just stop it on my own. I can go about 14 hours before I start to feel bad without taking methadone so Im afraid that I am physically and mentally addicted.
    What should I do? I have a appointment monday morning with the rehab dr and I would like to have all of the information that I can get.
    Thank you and sorry for the long post.

  2. #2
    pongo64 is offline Member
    Join Date
    Jul 2011
    Location
    So Cal Huntington Beach
    Posts
    56

    Default

    dakota...there are a few really cool experts here that will reply to your post. I am not an expert, but I am recovering from an Oxy additiction.

    The doc may want to shift your addition only to the norco as that is a much easier withdrawal. Since you are seeing the doc Monday, I assume you two are going to come up with a plan. withdrawls can be dangerous yes, but it is more discomfort than anything else. Sometimes really horrible discomfort. But while you are taking the norco you should not be thrown into massive wds.

    It sounds like you are a user and not an abuser like me. I escalated up to as much as 700Mg per day cause I wanted to be high. If that is you, using them to be high, then you may also want to consider an entire program to get yourself clean. Additcs like me will stop, then get right back at it because we don't deal with the reason we are using.

    Poke around this forum, there are a few threads with some great suggestions to help stem the wd symptoms. But if you find yourself getting very very sick, go to the hospital right away. Blood pressure can get dangerously high.

    Basically, keep learning, find out why you are addicted, how your body works then make a plan and you should be able to quit without much discomfort.

    Trust me when I say, the biggest hurdle is the fear. I am still terrified.....30 days.
    Last edited by pongo64; 07-27-2011 at 07:01 PM. Reason: sp
    dakotawoody likes this.

  3. #3
    dakotawoody is offline New Member
    Join Date
    Jul 2011
    Posts
    10

    Default Pongo

    I am so sorry to read about your problem, I wish I had a magic wand I could just wave and we would all be cured of this wouldnt that be wonderful, but until that happens I guess its great that we have places like this where we can go and get advice from other people.
    I have had problems in the past with overdoing meds, but I have been able to stop and just use them when needed granted I do have days where I am in severe pain and Ill take 1 or 2 extra norcos but thats only when Im in pain, I figure if I go to the dr's thats basically all they will do anyways is a pain shot.
    The problem is my dr just wants me to stop taking it all at once, and I just dont know if I am strong enough to do it on my own, going to rehab unfortunately isnt in the plan at the moment (long story short I was laid off last year and Im searching for a job and rehab will be $600 out of pocket which I dont have, so I need to make the best of what I have).
    I hope things get better for you.

  4. #4
    pongo64 is offline Member
    Join Date
    Jul 2011
    Location
    So Cal Huntington Beach
    Posts
    56

    Default

    Thanks, and thanks for your well wishes, I am getting better every day. $600 rehab sounds great. I have very good insurance and I am in the hole for $4k.

    Another option, if you can find a doctor that knows what she/he is doing, is Suboxone. That worked for me. I was terrified when the doc wanted me to go from 700Mg Oxy to 16Mg Sub treatment. I did it with one bad day. He then tapered me off the subs and I was able to let go after a few months. I am not saying it was a breeze and I didn't deal with some wd symptoms, but it was much more comfortable than ct and I was able to work.

    There is a real good thread in this forum on the Thomas recipe for dealing with wds. There is also a few regular forum members, like Robert_325, that are very knowledgable about tapering. Keep coming back and ask. Maybe the doc will let you taper the Methadone then worry about the hydro.

    Thomas thread: http://www.drugs.com/forum/featured-...wal-35169.html

    I do know that detox (hospital) would stop you completely, do the same drill in the Thomas recipe and throw in Sub of some kind. The problem I had with detox is that I needed more than a week to let go. I found a doc that stuck with me for three months, I went to NA and I found these wonderful people here. Most importantly, I did this for myself first, then my family, then my friends. I can’t lie to me very well. ;-)

  5. #5
    Dopesick420 is offline Member
    Join Date
    Jul 2011
    Posts
    56

    Default

    Quote Originally Posted by dakotawoody View Post
    Hi there I am new to this site and I hope Im putting this post in the right spot.
    Ok here we go:
    I am currently on Methadone and Norco for my chronic low back pain. I had surgery back in 08 which stopped the shooting pains going down both legs, but I still have a constant throbbing painful back so Im still on pain meds. Currently I am taking Norco about 3 times a day and Methadone (10 mg) every 8 hours. I have been on these meds for awhile about 2 years for the methadone, and I have been on Vicoden since I was 17 (37 now) and switched from vicoden to norco about 3 years ago.
    I really want to stop taking methadone but I am honestly afraid to do it. I spoke to my md and honestly told him that I am physically tired of being on the meds and I want to stop so he sent me to a rehab dr.
    Heres what the rehab dr said: Stop taking the methadone immediately and just take norco for withdrawl symptoms, nothing else for withdrawl.
    My question is can this be safe? I have read so many bad stories about coming off of methadone and I am scared to just stop it on my own. I can go about 14 hours before I start to feel bad without taking methadone so Im afraid that I am physically and mentally addicted.
    What should I do? I have a appointment monday morning with the rehab dr and I would like to have all of the information that I can get.
    Thank you and sorry for the long post.
    Greeting Sir,

    Im also a methadone patient, lurked on these boards for years. Any time i see anything related and I can put in my .02, i will. Im a recovering addict, took methadone as part of a maintanence program in the Northwest. Let me start out by telling you, that it IS do-able, and you will feel 10x bettter off the sh*t. Dont think i dont feel your pain.

    I started taking rx pills as a youngster from a debiltaing back injury. Got me hooked real quick. Soon, was a recreational user, getting whatever i could off the streets to supplemet and justify my addiction to the pills i was legally taking. This led to full blown IV use of >>>>>>, OC, MS, whatever that would melt.

    Anyways, im almost 3 weeks into a cold turkey detox. Yes, in VERY RARE cases, with WD's could lead to death, but this is almomst always associated with other factors, and very high doses like 200+, and for those been on for dozens of years. And yes, obviously you would still be in pain afterwords, and the withdrawals are hell. A doctor advising one to cut one drug out and use the other for detox is kind of trivial, but is possible. It will help, but if you want off all opiates, you have to stop all opiates.

    If you have the time, money, and resources I would check yourself into a detox facility or hospital to do it. Especially if you dont have access to other comfort meds or support to get you through it. You WILL feel hopeless, sometimes suicidal. But if you want it bad enough, its out there. I would have lived with my pain 5 lifetimes over with no opiates if i couldve fast forwarded and seen the negative effects on my body.

    You are older than me by 15 years, most likely heard what iv just told you and an abusers viewpoint may be different than an RX patient, so hopefully my information helps somewhat. If you have any specific questions, dont hesitate to ask.

    There is life after opiates. Good luck and take care, Dopesick

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22